Home Forums General Discussion Can’t control the itch!

This topic contains 31 replies, has 8 voices, and was last updated by  dotsdaughter2 3 years, 6 months ago.

Viewing 15 posts - 1 through 15 (of 32 total)
  • Author
    Posts
  • #308192
    Woods1977
    Participant

    Hi friends,

    Looking for some feedback. I

    #371617
    Lynne G.SD
    Participant

    Woods,you naughty girl.Running out of probiotics would give me the worst case of fungus and “itching” is not even a qualifying word for what I felt.See what you can find at the local drug store and eat as much fermented food that you can without gagging.Once set in,fungus is so hard to get rid of.

    #371618
    Woods1977
    Participant

    I know… Im so mad that I let myself run out of Probiotic… I’ll never do that again!!

    #371621
    Woods1977
    Participant

    Time to do a test… I purchased an anti-histomine cream for the rash and I’m going to take an oral anti-histomine before bed. The intent is to see if this alleviates my rash, in which case, I might be able to draw the conclusion that perhaps I’m experiencing a “sensitivity” to the herx… ? Or, maybe it’s an allergic reaction.. ?

    The rash is a bummer, because aside from the stupid itching I’m feel really, really decent in terms of my RA symtoms.

    #371619
    lemons
    Participant

    Hello Woods. Sometimes NSAIDS can cause histamine to be released that can then cause hives. Other triggers can be coffee, alcohol, certain foods.

    #371620
    Woods1977
    Participant

    Thanks Lemons

    #371622
    lemons
    Participant

    Im sorry, its early evening here and I didn’t intend to ruin your day . These triggers are just suggestions, but the rash does sound like hives.

    #371623
    PhilC
    Participant

    @woods1977 wrote:

    However I

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #371624
    Woods1977
    Participant

    Hi Phil…

    Thanks for mentioning this, I need to update my signature line.

    Yes, I have been increasing my Mino since November in 10 mg increments. I started at 10-10-10 MWF; now I’m at 30/20/30 MWF. It’s crazy- I’m actually getting an “icky” feeling from just a 10 mg increase, however it’s usually gone within 24-48 hours and I’m fine. Making very slow progress- so slow I can’t measure it until one day I realize I can do something that I couldn’t do before. I’ve got nothing negative to report other than this stupid rash… As always, your insight is appreciated.

    #371625
    Anonymous
    Participant

    The best thing I’ve ever found for my eczema on my calves is Earth Therapeutics Foot Repair ,Therapeutics Balm, no let me say, the only thing that works and it works instantly. you can order it online. It has tea tree oil , aloe vera, and chamomile oil. It’s made for feet but sure works on itchy rashes!

    #371626
    PhilC
    Participant

    @woods1977 wrote:

    Yes, I have been increasing my Mino since November in 10 mg increments. I started at 10-10-10 MWF; now I’m at 30/20/30 MWF. It’s crazy- I’m actually getting an “icky” feeling from just a 10 mg increase, however it’s usually gone within 24-48 hours and I’m fine. Making very slow progress- so slow I can’t measure it until one day I realize I can do something that I couldn’t do before. I’ve got nothing negative to report other than this stupid rash… As always, your insight is appreciated.

    I suspect that this is the reason for the rash. In a way it’s good because it gives you visible evidence that the mino is actually doing something, but the downside is that it’s unpleasant. A possible solution is to ramp up your dose more slowly. It might even be a good idea to cut back on your dose and hold it there for few months to let things settle before trying to increase your dose again. At the very least, it would be prudent to not increase your dose any further until the itching subsides.

    I currently have a rash covering most of the insides of both thighs. It started on the left leg first and was rather itchy. I am fairly certain that it was caused by my efforts to increase my dose of mino from 100 mg to 150 mg. In response, I increased my dosing change interval to a minimum of two months. In other words, once I make a change to my dose I will not increase the dose again until at least two months has passed. I also added an additional step that I’ve never used before to slow the rate of increase even further. This strategy worked — although the rash is still there, it is visibly less red and itches (a little) only occasionally.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #371627
    Woods1977
    Participant

    Phil,

    Given my past experience I’m inclined to agree with you. I’m starting to suspect I’m having not a drug allergy, but perhaps an allergic recation to the “die off” response? It’s so diffucult to tell the difference between a “flare” and a “herx”, or in this case an “drug allergy” or “die off” response? This is completely new territory for me- I’ve never been that person to break out in hives or have “sensitive” skin, rash, etc.

    Now my turn to share something with you!! I’ve been taking an oral antihistamine before bed and using an antihistamine topical- I definitely feel like it’s slowly trying to reduce the symptoms of the rash and get better. Hoping I can get this under control before summer- boating season is coming up, and I don’t want any mad cow disease on my legs!! It’s interesting that you and I both had a rash that began on the left leg, then migrated over to the right. My left leg is defintely worse than the right though.

    Anyway, I really like your idea about waiting longer to increase my dose moving forward. I’m so glad I have the 10 mg capsules… It’s been a huge help! I can’t believe how sensitive I am to the smallest increase, but I’m thankful at the same time that it seems to be working. I’ve been on a slow, but steady improvement since late November/early December of last year… It’s certainly nice to return to the land of the living.

    AND one more thing… I’m going to try some trusty Apple Cidar Vinegar. I read an article from the Gerson Institute that it’s very helpful for “angry skin eruptions. As your body releases toxins from your blood and tissue, some toxins make their exits through the skin in the form of pimples, rashes and other angry red eruptions. You can use apple cider vinegar as an astringent, by soaking a washcloth/cotton pad in diluted ACV and applying to the effected area to help dry out the area and heal it.

    #371628
    susancurd
    Participant

    Hello all,
    I was diagnosed with Lichen Simplex Chronicus a year or so before I was diagnosed with RA. Talk about 2 things that suck… I started with an itch on my leg and the small of my back and then it went to the genital area. UGh. When the RA calms down, the itch from the Lichen is gone, when I have a flare, it’s unbearable. You said that you had the itch “all” over, Woods, so I thought I would mention this. I hope you do not have this, I wouldn’t wish this on anybody.
    Susan

    #371629
    Woods1977
    Participant

    Hi susancurd!

    Thanks for your post! Luckily the rash is contained to my legs, and while I do have some

    #371630
    Woods1977
    Participant

    Hey everyone,

    I wanted to update this post as it could be helpful to some in the future. I had a visit with my AP doctor last week- he didn

Viewing 15 posts - 1 through 15 (of 32 total)

You must be logged in to reply to this topic.